Connecticut, 2012Hail and Damaging Winds in Connecticut, May 26, 2012
May 26, 2012 · NWS OKX · 3 events in 1 county or zone
A passing cold front triggered isolated severe thunderstorms that downed tree limbs and a tree along with producing nickel size hail in East Hampton of Middlesex County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front triggered isolated severe thunderstorms that downed tree limbs and a tree along with producing nickel size hail in East Hampton of Middlesex County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 26, 2:33 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, May 26, 2:33 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT SAT MAY 26 2012
.SYNOPSIS...
A COLD FRONT MOVES JUST SOUTH OF THE AREA THIS EVENING. THE FRONT
BECOMES STATIONARY SOUTH OF THE AREA TONIGHT INTO SUNDAY BEFORE
LIFTING NORTH AS A WARM FRONT LATE SUNDAY INTO MONDAY. A COLD FRONT
APPROACHES TUESDAY AND MOVES THROUGH LATE TUESDAY NIGHT INTO
WEDNESDAY NIGHT. THE FRONTAL BOUNDARY STALLS WELL OFFSHORE FOR
THURSDAY AND FRIDAY WITH DISTURBANCES RIDING ALONG THE FRONT INTO
THE WEEKEND. HIGH PRESSURE WILL BRIEFLY FOLLOW WEDNESDAY NIGHT INTO
THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LINGERING CONVECTION SHOULD DIMINISH IN COVERAGE AND INTENSITY THIS
EVENING. THE COLD FRONT...WITH LOW DEW POINT AIR BEHIND...WILL
SLOWLY SETTLE TO THE SOUTH. HOWEVER...THIS FRONT WILL NOT MOVE
FAR...AND A FEW SHOWERS COULD REMAIN IN THE VICINITY OF THE FRONT
OVERNIGHT.
TEMPS WILL BE QUITE MILD THOUGH...AS ANY COOLER AIR TAKES SOME TIME
TO FILTER IN BEHIND THE FRONT. MOS IN GOOD AGREEMENT AND FOLLOWED
CLOSELY...UPPER 50S TO THE NORTH AND 60S ELSEWHERE.
THERE IS A MODERATE RISK OF STRONGER AND MORE FREQUENT RIP CURRENTS
ACROSS ALL THE OCEAN BEACHES THIS EVENING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
MODELS IN GENERAL AGREEMENT THIS TIME FRAME. OVERALL...NORTHWEST
FLOW ALOFT AS RIDGE SLOWLY BUILDS IN TIME.
THE FRONT THAT SETTLED JUST SOUTH WILL EVENTUALLY MOVE NORTHWARD
LATE SUNDAY AND SUNDAY NIGHT...THEN REMAIN JUST TO OUR NORTH AND
EAST MONDAY.
FOR SUNDAY...EAST TO SOUTHEAST FLOW WILL ENSURE MARINE LAYER ACROSS
A GOOD PORTION OF THE CWA...EXCEPT FOR EXTREME WESTERN SECTIONS. AS
SUCH...EXPECT SLIGHTLY COOLER TEMPS SUNDAY...AND SLIGHTLY DRIER AIR.
HOWEVER...ONCE THIS FRONT DOES INDEED MOVE NORTHWARD...MORE HUMID
AIR SWEEPS BACK IN SUNDAY NIGHT AND MONDAY. AREA WILL BE WARM
SECTORED MONDAY...WITH SOUTHWEST FLOW AND HUMID CONDITIONS. IN FACT
TEMPS AWAY FROM THE WATERS WILL APPROACH OR REACH 90 DEGREES.
MID/UPPER LEVEL SHORTWAVE RIDING ALONG THE NW FLOW COULD TRIGGER A
FEW SHOWERS AND TSTMS DURING THIS TIME FRAME. IT IS HARD TO RULE
OUT SOME CONVECTION AT ANY TIME SUNDAY AND MONDAY...BUT COVERAGE
SHOULD REMAIN SCATTERED AND MAINLY DIURNALLY DRIVEN.
BY TUESDAY...A COLD FRONT APPROACHES FROM THE WEST AS MID/UPPER
TROUGH MAKES EASTWARD PROGRESS. CHANCE OF SHOWERS AND TSTMS ARE
EXPECTED ONCE AGAIN TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS IN GOOD AGREEMENT WITH COLD FRONT CONTINUING TO APPROACH AND
BEGINNING TO MOVE THROUGH THE REGION TUESDAY NIGHT. SOME INSTABILITY
NOTED IN THE MODELS...ESPECIALLY EARLY IN THE NIGHT. COLD FRONT
COULD PROVIDE ENOUGH LIFT TO ALLOW FOR SOME THUNDERSTORMS TO MOVE
THROUGH WHICH COULD CONTINUE INTO WEDNESDAY NIGHT.
MODELS DIFFER A BIT BY WEDNESDAY NIGHT. THE ECMWF IS MORE
PROGRESSIVE WITH WHAT WILL BE THE REMNANTS OF BERYL AND TRACKS IT UP
ALONG THE STALLED FRONTAL BOUNDARY PASSING SOUTH AND EAST OF LONG
ISLAND...WHILE THE GFS KEEPS THE REMNANTS OF BERYL OVER THE
SOUTHEAST US COAST...KEEPING IT WELL SOUTH OF THE AREA...MUCH
FARTHER OFFSHORE THAN THE ECMWF. THE TRACK OF THIS SYSTEM WILL HAVE
TO BE WATCHED...IT WILL BE DEPENDENT ON HOW STRONG THE UPPER LEVEL
TROUGH WILL BE AS IT APPROACHES THE NORTHEAST TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.
THURSDAY SHOULD BE RELATIVELY QUIET AS FRONTAL BOUNDARY REMAINS
OFFSHORE WITHOUT ANY DISTURBANCE TRACKING ALONG IT...BUT CANNOT RULE
OUT A THUNDERSTORM. IT BECOMES UNSETTLED FOR FRIDAY THROUGH THE
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL TROUGH AND FRONTAL
SYSTEM.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...THEN STALL
THROUGH TOMORROW. MAINLY VFR CONDITIONS EXPECTED...WITH POSSIBLE
MVFR IN ANY TSTORM DEVELOPMENT THIS AFTN...AND FG DEVELOPMENT
TONIGHT.
SCT CU WITH SCT TO BKN HIGH LEVEL CLOUDS MOVING IN FROM THE WEST.
TSTORM DEVELOPING OVER EASTERN PA MAY PROGRESS TO THE EAST THROUGH
22Z...BUT WITH CONFIDENCE LOW ON ACTUAL COVERAGE...WILL MAINTAIN
ONLY A TEMPO FOR CITY AND WEST TAF SITES.
WINDS AROUND 10 KTS TODAY WITH LIGHT AND VRB TONIGHT AS THE FRONT PASSES.
HIGHER GUSTS POSSIBLE IN ANY TSTMS. WINDS SHIFT TO THE NE BEHIND
THE FRONT TNGT.
.OUTLOOK FOR 18Z SUN THROUGH THU...
.SUN...SCT TSTMS MAINLY IN THE AFTN INLAND...BUT CONTINUING INTO
THE OVERNIGHT.
.MON...SCT TSTMS MAINLY IN THE AFTN INLAND.
.TUE...IFR POSSIBLE WITH SOUTHERLY FLOW. SCT SHRA AND TSTMS.
.WED...MORNING SHRA/TSTM...THEN BECOMING VFR.
.THU...MAINLY VFR...WITH POSS SHRA/TSTM IN THE AFTN.
&&
.MARINE...
LIGHT SOUTH TO SOUTHWEST FLOW THIS EVENING AHEAD OF A COLD FRONT
WILL SHIFT AROUND TO THE NORTH/NORTHEAST AFTER MIDNIGHT. THIS FRONT
REMAINS NEARBY...WITH EAST FLOW SUNDAY MORNING. THEN WINDS TURN
TOWARD THE SOUTHEAST AND SOUTH LATER SUNDAY AS THE FRONT MOVES NORTH.
THEREAFTER...SOUTH TO SOUTHWEST FLOW EXPECTED MONDAY INTO TUESDAY AS
THE WARM FRONT REMAINS NORTH OF THE WATERS. A COLD FRONT APPROACHES
FROM THE WEST TUESDAY...AND SOUTHWEST WINDS WILL INCREASE.
AS FR SEAS...SWELL FROM BERYLE COULD RESULT IN A SLIGHT BUILDUP OF
SEAS TONIGHT. WILL HOLD OFF THOUGH ON ANY ADVISORIES AT THIS TIME.
THEN SEAS SHOULD BUILD TUESDAY AS THE WINDS INCREASE.
WAVES SHOULD REMAIN AT AROUND 5 FT FOR OCEAN WATERS THROUGH
WEDNESDAY NIGHT ON A SOUTHWESTERLY FLOW OUT AHEAD OF A COLD FRONT.
COLD FRONT PUSHES THROUGH WEDNESDAY NIGHT...ALLOWING WAVES TO FALL
BELOW 5 FT BY THURSDAY. GUSTS OVER THE OCEAN WATERS TUESDAY NIGHT
COULD REACH 25 KT...BUT SHOULD FALL BELOW THEREAFTER. WINDS COULD
BUILD TO 5 FT AGAIN ON THE OCEAN WATERS THURSDAY NIGHT INTO
FRIDAY...BUT WIND GUSTS SHOULD REMAIN BELOW 25 KT OVER ALL WATERS.
&&
.HYDROLOGY...
ANY SHOWERS AND THUNDERSTORMS INTO THIS EVENING HAVE THE POTENTIAL
TO PRODUCE LOCALLY HEAVY DOWNPOURS...AND THUS URBAN/POOR DRAINAGE
FLOODING.
SCATTERED TO ISOLATED CONVECTION WILL CONTINUE TO IMPACT THE REGION
FROM SUNDAY THROUGH MONDAY AS A WARM FRONT MOVES THROUGH THE AREA.
THERE WILL BE A POTENTIAL FOR LOCALIZED HEAVY RAINFALL AS STORMS
WILL BE SLOW MOVING.
THERE IS A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ON TUESDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...JP
AVIATION...SEARS
MARINE...JP/PW
HYDROLOGY...PW
Hazardous weather outlook, May 26, 1:38 PM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
238 PM EDT SAT MAY 26 2012
NYZ075-178-179-271845-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
238 PM EDT SAT MAY 26 2012
...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-271845-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
238 PM EDT SAT MAY 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ340-345-350-353-355-CTZ007-008-011-012-NYZ078-079-271845-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
238 PM EDT SAT MAY 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-
176-177-271845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
238 PM EDT SAT MAY 26 2012
...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, May 26, 1:33 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT SAT MAY 26 2012
NJZ104-NYZ069>071-261915-
EASTERN BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-
233 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORM WILL IMPACT EASTERN BERGEN...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NANUET...AND MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4122 7402 4112 7369 4110 7372 4102 7366
4090 7377 4104 7407 4107 7406 4109 7411
DSWSpecial weather statement, May 26, 2:01 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT SAT MAY 26 2012
NYZ067-068-070-262000-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-
301 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE...PUTNAM AND
WESTCHESTER COUNTIES...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW WINDSOR...OR NEAR WEST POINT...AND
MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7399 4145 7399 4145 7397 4149 7394
4132 7356 4116 7378 4126 7397 4129 7394
4132 7398 4130 7403 4139 7420 4154 7406
DSWSpecial weather statement, May 26, 2:33 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT SAT MAY 26 2012
NJZ104-NYZ069>071-262030-
EASTERN BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-
333 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORM WILL IMPACT EASTERN BERGEN...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGEBURG...OR NEAR TAPPAN...AND MOVING
SOUTHEAST AT 10 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4116 7393 4106 7369 4101 7365 4096 7365
4094 7368 4093 7371 4090 7375 4087 7376
4089 7382 4101 7402
DSWLocal storm report, May 26, 2:34 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL NEW WINDSOR 41.47N 74.03W
05/26/2012 M0.75 INCH ORANGE NY PUBLIC
PENNY SIZE HAIL IN NEW WINDSOR.
0237 PM HAIL NEW WINDSOR 41.47N 74.03W
05/26/2012 M1.00 INCH ORANGE NY PUBLIC
ONE INCH HAIL NEAR NEW WINDSOR.
0300 PM HAIL VAILS GATE 41.46N 74.05W
05/26/2012 M0.75 INCH ORANGE NY PUBLIC
PENNY SIZE HAIL IN VAILS GATE.
&&
DHLocal storm report, May 26, 2:49 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL NEW WINDSOR 41.47N 74.03W
05/26/2012 M0.75 INCH ORANGE NY PUBLIC
PENNY SIZE HAIL IN NEW WINDSOR.
0237 PM HAIL NEW WINDSOR 41.47N 74.03W
05/26/2012 M1.00 INCH ORANGE NY PUBLIC
ONE INCH HAIL NEAR NEW WINDSOR.
0258 PM TSTM WND DMG VALLEY COTTAGE 41.12N 73.94W
05/26/2012 ROCKLAND NY FIRE DEPT/RESCUE
WIRES DOWN IN VALLEY COTTAGE.
0300 PM HAIL VAILS GATE 41.46N 74.05W
05/26/2012 M0.75 INCH ORANGE NY PUBLIC
PENNY SIZE HAIL IN VAILS GATE.
0303 PM TSTM WND DMG BLAUVELT 41.07N 73.96W
05/26/2012 ROCKLAND NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN IN BLAUVELT.
&&
DHSpecial weather statement, May 26, 3:04 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT SAT MAY 26 2012
CTZ007-008-262045-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
404 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHWESTERN NEW
LONDON COUNTIES...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKY HILL...OR 7 MILES SOUTHEAST OF
NEWINGTON...AND MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4162 7223 4141 7240 4159 7274 4161 7272
4162 7272 4163 7271 4164 7265 4164 7261
4165 7251 4159 7246 4160 7234 4164 7234
4165 7232
DSWThunderstorm Wind, Middlesex
- When
- May 26, 3:44 PM EST
- Where
- Middlesex County, 0.32 mi SSW of East Hampton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.576, -72.502
Tree limbs were reported down in East Hampton.
Hail, Middlesex
- When
- May 26, 4:00 PM EST
- Where
- Middlesex County, 0.33 mi SSW of East Hampton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.576, -72.502
Nickel size hail was reported in East Hampton.
Thunderstorm Wind, Middlesex
- When
- May 26, 4:00 PM EST
- Where
- Middlesex County, 0.32 mi SSW of East Hampton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.576, -72.502
A tree was reported down in East Hampton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20121 death · 1 event
- Hail and Damaging Wind in Wisconsin, May 26, 2012$760,000 · 1.75 in hail · 9 events
- High Wind in Kansas, May 26 to 27, 2012$224,000 · 71 kt wind · 11 events
- Hail and Lightning Strike in Minnesota, May 26, 2012$175,000 · 1.75 in hail · 11 events
- Flood and Hail in Wisconsin, May 26, 20121 injured · $30,000 · 1.75 in hail · 7 events
- Tropical Storm and Flash Flood in Georgia, May 26 to 29, 2012$13,000 · 26 events
- Flash Flooding in Pennsylvania, May 26, 2012$35,000 · 5 events
- High Wind in Colorado, May 26, 201255 kt wind · 16 events
- Hail and Damaging Winds in New York, May 26, 2012$13,000 · 1 in hail · 6 events
- Wildfire and Rip Current in Florida, May 26, 20121 injured · 2 events
- Dust Storm and High Wind in Arizona, May 26, 201256 kt wind · 9 events
- Hail and High Wind in New Mexico, May 26, 201267 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384488, 384487, 384489.